SpineUniverse Community Advice
Get help and share your story with others who know what you're going through.
Please register or log in to join the discussions!

Horrible pain following injections

Started by 1663756588@facebook on 11/14/2011 4:08pm

I have been suffering with lower back pain for the past year ad a half. About six months ago my doctor ordered that I get an MRI. After the MRI I received a consultation with a Pain specialist who is a friend of my fathers. The specialist looked at my Films and also felt around my back and made me stretch different ways to locate the site of my pain. This doctor told me that I have Facet arthropathy, sacroiliac arthritis and a bulging disk in the lowest part of my spine. This doctor was not with my insurance so he couldn't take me on as a patient. He provided me with a back brace that he told me to wear for my hip pain and told me to make an appointment with a pain specialist because I would need some injections to help manage my pain. A month later I was referred to a pain specialist. At my consultation he asked me a few questions and then told me that I have a bulging disk in my lower back. I then told him about my consultation with the other doctor and asked him about two other issues that I was told about at that time. He got very quiet and dismissed my questions by saying "we will see what happens after your first injection". The doctors avoiding answering my questions made me feel uneasy. I then Told the doctor that I feared losing mobility and he laughed and said that my problem was minor and I need not worry about that. A month later I received my first injection. I felt relief for about two weeks and then my pain returned this time much worse. I returned to my doctor who told me what I needed was another injection into a different area this time. I was reluctant to go back but because my pain was so bad but went hoping the second series of injections would help me. Before the injection I was asked if I wanted to be sedated and I said yes. I was taken to the room in the office where the procedures are done and the next thing I remember is waking up on the table in extreme pain and having no control over my legs that were kicking. I remembered the doctor and staff holding me down telling me to stay still but for some reason my legs just kept shooting strait up. They injected more medication and I passed back out for the rest of the procedure. It's been a month since then and I have been in crippling pain. I can hardly move around and I have to be on pain meds all day long. In my opinion the injection has made me much worse. I am afraid that some kind of permanent damage may have been done. I pray that this pain will get better and that I can somehow at least get back to the point where I was before I got those injections. I called my doctor and he will not see me for another month. I haven't been able to do much except lay here waiting and wondering. I am in my twenties and have two young children I do not want to be bd ridden. Is there any hope for me to recover.

Do you find this discussion helpful?
0

6 Responses

Like/Dislike
1

Are you having headaches too?? You should go to another Dr immediately or the emergency room as that should not happen, sounds like you may have spinal fluid leakage, really read up on it. I have had L5 S1 fused and have DDD there. I had 2 steroid injections but it only caused more pain (moderate) a day or 2.

Like/Dislike
1

Definetely does not sound normal to have that much pain. I've had several injections in my neck and low back. Had moderate pain for day or so. I also had l5-s1 fused and was the best thing i could have done for myself. I would go see a doctor who specializes in spinal surgery and maybe another MRI might be needed. Feel for you, don't sit in pain go see another dr or go to er. Good luck to you

Like/Dislike
0

Hi Valentina, I was asked if I wanted injections, but before I did some research. One person said that they didn't help. The other one said that they break the sheath around your nerves back there, and cause nerve problems. What about pills? Have you tried any of those ?
Let me know

Like/Dislike
0

Hi Valentina,

It's been a while, have you seen another doctor yet? It sounds like the doctor may have hit a nerve and that can cause even more sever pain than what you were experiencing to begin with. Before anything invasive is ever done you need two opinions ALWAYS. If you are in California Dr. Steven Garfin is an expert....you should go see him. I had the same three injections, thank goodness no never was hit but I suffered horrible pain and could not sleep for four days afterward and they did not take away any of my pain. Every person responds differently to therapies or surgeries. You have to think about how you respond to medications, therapies etcetera and apply that to how you think you might respond. In the future if a doctor is dimisive about your questions WALK OUT and don't feel bad for wanting to be as informed as possible. Surgery is always the last option but in fact so are injections because of this exact problem. I have L4-5 S1 disc ruptures, totally gone now, sure it was painful and disabling but they fused on their own and now I do yoga and walk to maintain strength and mobil. I also have C 3 4 and 5 discs in my cervical spine that are herniated and may have to have surgery soon, but I am informed and my doctor understands why I want to put if off as long as possible. He treats me with respect and I know I can count on him when I am ready. He is a board certified orthopedic spine surgeon and I recommend you find someone with the same credentials if you can and that includes the pain management doctor. I don' t want to mislead you, so know that I still have pain, but it is a pain I can live with whereas the injection pain was not something I could live with. Nerve pain can be permanent. I wish you all the best, and will check back here to see how you are.

Like/Dislike
1

I would ask your physician for another MRI to see if there has been damage done from the injections that the Pain Specialist gave you.

Like/Dislike
0

Thank youfor your responces :) I did go back and ask my primary doctor for a second opinnion. He was reluctant to reffer me to another specialist and accused me of trying to get more pain meds. Remember i said before that i was doung fine with motrin prior to the injections. I then had to report my primary doctor to my insurance group to get him to send the referal. The referal has finally been aproved and now i have to wait for my appointment with the new specialist. Since I have stoped doing the injections and taking pain meds my pain has lessened dramaticaly. I still have stiffness and sime pain but its nothing in compairison to the way I felt after receiving the injections. I really feel that I need some kindnof physical therepy.

SHOW MAIN MENU
SHOW SUB MENU
Cancel
Delete